MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA BENT ROD TI 5.5X75MM; SPINE ROD

MEDACTA INTERNATIONAL SA BENT ROD TI 5.5X75MM; SPINE ROD
Model Number 03.50.458
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 12/09/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 26-jan-2022: lot 1820271: (b)(4) items manufactured and released on 04-jun-2018.Expiration date: 2023-05-17.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event.Additional device involved: batch review performed on 26-jan-2022: pedicle screw 03.50.458 bent rod ti 5.5x75mm (k121115) lot 1920015: (b)(4) items manufactured and released on12-aug-2019.Expiration date: 2024-07-17.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event.Visual inspection performed by medacta r&d spine project manager: during the visual inspection it has been analyzed: ref.03.50.458 - bent rod ti 5.5x45mm - lot.1820271.Ref.03.50.458 - bent rod ti 5.5x45mm - lot.1920015.The rod are conforming for the dimensional point of view either for the material.A specific analysis of the material has been performed by the control department and the check (see certificate attached) confirmed the material (ti6al4v).The fracture of the rod seems compatible with the application of flextion-extension load.The root cause of the breakage is unclear.
 
Event or Problem Description
During revision surgery, two must rods were removed and one (pedicle screw 03.50.458, bent rod ti 5.5x75mm, lot 1820271) was discovered to be broken.The primary surgery date is unknown.

Brand Name
BENT ROD TI 5.5X75MM
Common Device Name
SPINE ROD
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key13365947
Report Number3005180920-2022-00051
Device Sequence Number20159545
Product Code KWP
UDI-Device Identifier07630030835575
UDI-Public07630030835575
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K121115
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/17/2023
Device Model Number03.50.458
Device Catalogue Number03.50.458
Device Lot Number1820271
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2022
Initial Report FDA Received Date01/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/04/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale